Okay, so my equilibrium of the last entry is totally blown now. I will preface this post with the disclaimer that I currently have pretty much no emotional filters in my brain at this time. I suspect it may be the steroids. So, if I rant or sound off, negative or otherwise not myself. I'm not.
It is not unusual for me to get nose bleeds or headaches, but yesterday was a particularly bad day for both. My blood work is great, so I know that my counts are good, and that the nosebleeds aren't anything to do with anything. Despite my good counts, instead of two or three nosebleeds over the course of my period, I had 5 or 6 heavy ones in one day yesterday.
Then, last night when I layed down to try to sleep, I had trouble getting comfortable. It started with my lower back, around my tailbone. I chaulked that up to possible radiation side effects combined with a very slow digestive system. Then, the pain jumped up to my head. It was all through the front and top of my head, running down the back of my head, through my neck and into a couple of inches of the top of my spine below the neck.
Now, as I said before, really bad headaches are a regular occurance with me. Normally, I at least get some sort of hint that they are coming. Normally, they are also accompanied by light and sound sensitivity and the tightening of all the muscles in my neck, shoulders and upper back. This, however, was totally different. There was absolutely no warning. The only thing I can think of that happened before it was that I yelled at Deb and stomped into the other room to sleep for something pretty petty. As soon as I layed down, the pain in my tailbone started. Within about 3 minutes, it had gotten so bad that I couldn't bear it. It was too late to take anything, and I didn't trust my stomach to hold anything down anyway. So I stumbled back into the room with Deb and she tried to do a mind clearing on me (a Healing Touch technique). Usually, that will put my headaches in abeyance long enough for me to take something or to fall asleep to heal. The Mind Clearing didn't even begin to take the edge off of the pain as I felt it shooting out of the top, front and back of my head. (Did I mention that it also felt like the top of the inside of my mouth was connected into the pain as if the roof of my mouth was being pushed down by my brain?)
Deb checked my blood pressure, which was elevated, but not dangerously so. She checked the dialation of my eyes with a flashlight, my eyes were responsive. Even before she packed me in ice and elevated the head of my bed, I began to shiver uncontrollably. It got worse within moments of the ice packs being placed on my neck, head and eyes. By this time, I was also freaking out and having toruble breathing for the panic of the pain. (Did I mention that despite the pain, I started laughing hysterically that I was seeing spots before my eyes after Deb looked at my pupils with a flashlight?) By this time, my hips were also hurting because I couldn't get comfortable. (Again, maybe radiation, maybe just normal joint pain.)
Of course, by this time, I was really starting to freak out because I know that one of the side effects of cisplantin is brain swelling and I know that I am taking the steroids and Zofran to help keep that in control. (Of course, I think that part of why my emotions have been all over the place for the past few days is because of the steroids.)
Finally, after about an hour, the pain subsided enough for me to be able to relax a little. Still couldn't sleep, but I was able to relax. Little Bit was curled up, glued to my side throughout this whole shivering, whimpering episode as if she was trying to protect me from the pain. I love that dog. Then, once Little Bit moved, and the pain subsided a little, Cindy, the tortishell cat, curled up against my upper back exactly where I felt cold and in pain. She seems to know just the right spot where I need her.
So, this afternoon, I had an appointment with the chemo doctor for my two-week visit. He just asked me a couple of questions, checked my mouth, breathing and heartbeat. He didn't seem concerned about the headache at all. He said that the Zofran may cause that. He also agreed that the steroids may be affecting my emotional state and he said that I can try to cut down the dosage. He said that the only thing that should be affected by the reduction should be that I may have more nausea. I can handle that, I think. It's pretty well constant, but I haven't actually thrown up yet. The reduction in steroids should also help me to get my blood sugar back under control better. I am still concerned about the headache from last night though. I guess I'll see if it happens again and try to remain aware of the process and type of pain to see if I need to do something else.